Medical Questions > Mental Health > Sleep Disorders Forum

Sleep apnea and chronic stress

User Profile
Is there a way chronic stress combined with SSRI use of Zoloft 75 mg and Vyvanse 50 mg capsule causing a distressing side effect of sleep apnea when combined with a medicine like Androgel for Testosterone Replacement Therapy? I am really stressed out about my sleep apnea because I have Hydroxyzine Paomate Caps, Lorazepam 1-2 mg tabs as needed, and also Lunesta 1-2 mg tabs which I'm afraid all those things together could be making my sleep apnea much worse. I have tried using a CPAP for so long, and I had a streak of two weeks going with it, but then I got sick at that point and when I was healthy again I had lost my ability to use the CPAP consistently since I kind of have to work up to using it night after night. I am taking herbal sleep apnea supplements costing my mother $30 or more a month in place of using my CPAP, but are there any other remedies (whether medical or non-medical/even herbal/supplemental) that could be of help to me until I can try to use my CPAP successfully?


Did you find this post helpful?
First Helper User Profile
|

User Profile
replied January 27th, 2018
Sleep Disorders Answer A63023
Hi, and thanks for your query on eHealth forum!

Actually low testosterone can cause sleep apnea, and improper replacement can cause fluctuations that can also affect sleep apnea. Hence, if you have low testosterone levels, and you are under replacement therapy, then please consult your doctor to see if you need to adjust the dose.

However, if you are taking testosterone replacement on your own-some men do for body building, then stopping it may also help. However, you need to reduce the dose in a graded manner and under a doctor’s supervision to not have any withdrawal symptoms.

The type of sleep apnea needs to be diagnosed and if it is obstructive type, then sometimes treating the cause helps. Also, please do not combine herbal remedies with allopathic medications. There are no studies to prove if they are beneficial and taking them together may cause other affects we are not aware of.

Sometimes SSRIs also affect the sleep cycle. Adjusting their dose and timing may help you to sleep better. So, discuss this with your doctor.

Also sometimes a bad gastric reflux causes sleep apnea to worsen. Since you are on medications, this could be a cause. So, please get this checked by your doctor. Taking medications to combat it may also help.

Also, all the other medications you are taking also affect sleep pattern. Hence these medications have to be judiciously used. It will be really helpful to see your expert as soon as you can and re-adjust your medications.

Physical exercise, doing activities you like, and listening to music etc can also reduce stress and help you sleep better.

Please consult your healthcare provider for further guidance. This reply to your query is just for education and counseling purposes and cannot be an alternative to actual visit and treatment by a doctor who can examine you. Hope this helped you in making an informed decision about your health. Take care!


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Sleep Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.